Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 111, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Dec 1, 2010, 2:26 AM EST for Campbell County, Pittsylvania County, City of Lynchburg, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2010, 2:26 AM EST (07:26 UTC)
- Expired
- Dec 1, 2010, 6:31 AM EST
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Campbell County, VA, City of Lynchburg, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 475 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Dec 1, 1:11 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 1, 1:11 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
111 AM EST WED DEC 1 2010
.SYNOPSIS...
A STRONG STORM SYSTEM OVER THE GREAT LAKES WILL MOVE INTO NEW
ENGLAND TONIGHT...A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE
MID ATLANTIC REGION EARLY THIS MORNING. COLD HIGH PRESSURE WILL
BUILD ACROSS THE AREA FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED FORECAST TO EXTEND THE TORNADO WATCH FURTHER EAST AND
NORTHEAST AS INSTABILITY IN THIS AREA IS ENOUGH ALONG WITH HIGH
SHEAR TO KEEP A THREAT OVER THIS AREA. CLEARED THE FAR SW
COUNTIES...ALLEGHANY NC AND WILKES NC AS FRONT HAS MOVED THROUGH
AND TEMPS ARE FALLING.
WEDGE HAS COMPLETELY ERODED WITH SURFACE
WINDS AHEAD OF THE BAND OF MODERATE TO HEAVY SHOWERS GUSTING OUT
OF THE SOUTHEAST WITH GUSTS UP TO 30 KNOTS. TEMPERATURES ROSE INTO
THE 50S AND 60S ACROSS THE FORECAST AREA ONCE THE WARM FRONT
LIFTED TO THE NORTH.
AT 04Z/11PM...THE COLD FRONT EXTENDED FROM THE WESTERN
PENNSYLVANIA TO A LOW IN NORTHWEST NORTH CAROLINA. SHORT TERM
MODELS MOVE THIS FRONT EAST AND OUT OF THE FORECAST AREA BY
10Z/5AM. A WIDE BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS AND STRONGER WIND GUSTS WILL MOVE EAST WITH THE
FRONT.
TEMPERATURES AND DEW POINTS WILL BE NEARLY STEADY UNTIL THE FRONT
COMES THROUGH.
WITH THE SHALLOW WEDGE NOW GONE...AND HELICITY VALUES
EXCEPTIONALLY HIGH...DAMAGING WINDS ARE POSSIBLE AS WELL AS AN
ISOLATED TORNADO...MAINLY EAST OF NARROW BAND OF ENHANCED
RAINFALL...MAINLY FROM HOT SPRINGS TO WILKESBORO.
RAINFALL RATES HAVE INCREASED WITHIN THE BAND OF SHOWERS...AIDED
BY INCREASING DIFFLUENCE WITH THE UPPER JET. IR SATELLITE LOOPS
HAVE SHOWED A GENERAL TREND OF COOLING TOPS FROM WEST VIRGINIA
INTO SOUTH CAROLINA SINCE 00Z/7PM. HAVE CONTINUED FLASH FLOOD
WATCH THROUGH 4AM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
COLD FRONT WILL JUST BE EXITING THE FAR EASTERN PORTION OF OUR CWA
AT 7 AM WEDNESDAY. BEHIND THIS FRONT WE WILL SEE FALLING
TEMPERATURES AND DEW POINTS. MOST OF THE PRECIPITATION WILL COME
TO AN END WITH THE FRONTAL PASSAGE...BUT LOOK FOR LINGERING
SHOWERS IN THE MOUNTAINS...ESPECIALLY ALONG THE WINDWARD SLOPES.
STRONG COLD AIR ADVECTION WILL RESULT IN STEADY OR FALLING
TEMPERATURES DURING THE DAY WEDNESDAY...THE WARMEST TEMPS
OCCURRING DURING THE MORNING. TEMPERATURES FALLING INTO THE 30S
WILL SUPPORT A P-TYPE CHANGE TO SNOW IN THE MOUNTAINS WITH SOME
LIGHT ACCUMULATION POSSIBLE IN THE HIGHEST ELEVATIONS. HOWEVER
MODELS CURRENTLY SHOWING ENOUGH DRYING ALOFT TO KEEP UPSLOPE
PRECIPITATION AMOUNTS LOW. COMBINE THAT WITH AN UNFAVORABLE
TRAJECTORY WITH THE WINDS...AND CURRENT THINKING IS THAT ANY
UPSLOPE SNOWS WILL BE MINIMAL.
GUSTY WINDS CAN BE EXPECTED WEDNESDAY. INCREASING AMOUNTS OF SUN
ALONG AND EAST OF THE BLUE RIDGE WILL AID IN GOOD MIXING WHICH
WILL RESULT IN MIX DOWN OF RATHER STRONG 850MB WINDS OF NEAR 40 KTS.
THUS EXPECTING WIND GUSTS OF 30 TO 40 MPH FROM BOONE...TO
ROANOKE...AND IN THE VA HIGHLANDS ALONG WARM SPRINGS MOUNTAIN.
ANY UPSLOPE SNOW SHOWERS SHOULD TAPER TO FLURRIES WEDNESDAY
EVENING AS DRIER AIR MOVES IN ALOFT...AND LAPSE RATES CONTINUE TO
WEAKEN.
THURSDAY MORNING WILL BE A COLD ONE WITH LOWS DIPPING INTO THE MID
20S AREA WIDE. 850MB TEMPERATURES IN THE -4 TO -8C RANGE WILL
LEAD TO A COLD DAY THURSDAY...WITH HIGHS TEN DEGREES BELOW
NORMAL. SHOULD SEE INCREASING MID AND HIGH CLOUDS THURSDAY
AFTERNOON AND INTO EARLY FRIDAY AS WARM AIR ADVECTION BEGINS ALOFT.
MODELS SPIT OUT SOME TRACE PRECIP...FLURRIES...BUT REFRAINED FROM
PUTTING IT IN THE FORECAST ATTM SINCE THE BOUNDARY LAYER REMAINS
RELATIVELY DRY. CLOUDS THURSDAY INTO FRIDAY WILL KEEP
TEMPERATURES RATHER COOL...BUT THEN AGAIN ITS SUPPOSE TO BE COOL
FOR DECEMBER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE FORECAST WILL BE INFLUENCED GREATLY DURING THIS TIME PERIOD BY A
CLOSED UPPER LOW THAT WILL RETROGRADE THROUGH SOUTHEAST CANADA. THIS
WILL KEEP OUR REGION IN PREVAILING NORTHWEST FLOW. THE FORECAST
ISSUE THAT HAS THE MOST UNCERTAINTY IS THE TIMING AND TRAJECTORY OF
A NUMBER OF SHORTWAVE TROUGHS THAT WILL SPIRAL THROUGH THE REGION IN
RELATION TO THE PARENT LOW. MODELS ARE ALL ACROSS THE BOARD
REGARDING THESE. WILL BE FOLLOWING CLOSELY THE GRIDDED FORECAST
PROVIDED BY HPC DURING THIS PERIOD. NOTABLE DIFFERENCES WILL BE
HIGHER THAN SLIGHT CHANCE POPS DURING MUCH OF THE PERIOD ACROSS THE
WESTERN SLOPES OF SE WV DUE THE PREVAILING STRONG
NORTHWEST...UPSLOPE...FLOW DURING THIS PERIOD. ALSO...CONFIDENCE IS
VERY LOW AT THIS POINT IN A CWA-WIDE CHANCE POP COVERAGE SUNDAY
NIGHT. HAVE KEPT PRECIPITATION CHANCES IN THE MOUNTAINS ONLY WITH A
MIX OF SLIGHT CHANCE AND CHANCE. TEMPERATURES WILL TREND COLDER
DURING THE PERIOD AND HAVE FOLLOWED VERY CLOSELY WITH HPC NUMBERS
FOR THESE. BY MONDAY NIGHT...LOWS WILL BE IN THE LOWER 20S IN THE
MOUNTAINS AND MID 20S EAST OF THE BLUE RIDGE. ON TUESDAY...HIGHS
WILL BE IN THE LOWER 30S IN THE MOUNTAINS AND MID 30S TO NEAR 40
EAST OF THE BLUE RIDGE.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SOUTH WINDS ABOVE THE SFC INVERSION ARE STILL 40-50 KNOTS AS SHOWN
ON THE KFCX VAD WIND PROFILER...AND LLWS WILL BE AN ISSUE AHEAD OF
THE APPROACHING COLD FRONT.
BAND OF HEAVIER RAINS LINED UP FROM LWB TO BCB TO MWK AT 05Z WILL
MAKE IT EAST INTO ROANOKE SOON...THEN LYH/DAN BY 07Z.
SURFACE WINDS AT KDAN AND KLYH MAY BE GUSTY OUT OF THE SOUTHEAST
AHEAD OF THE FRONT AS THE SHALLOW WEDGE OF COLD AIR RETREATS
NORTH. CIGS WILL FLUCTUATE BETWEEN LIFR TO MVFR AS THE HEAVIER
RAINS MOVE THROUGH.
COLDER AIR SWINGS IN BEHIND THE FRONT LATE TONIGHT IN THE WEST
WITH A SHARP DROP IN TEMPERATURES...SO A MIX OF SNOW WITH RAIN IS
EXPECTED AT KBLF AND KLWB...BUT BY THEN THE MOISTURE WILL BE
SHALLOW. HOWEVER...CIGS WILL STAY DOWN IN THE MVFR RANGE FOR MUCH
OF THE DAY. FROM KROA EAST...LOOK FOR CIGS TO IMPROVE TO VFR AFTER
11Z WED WITH CLOUDS BECOMING SCATTERED BY AFTERNOON.
PERSISTENT UPSLOPING WINDS WEST OF THE BLUE RIDGE MAY HELP
MAINTAIN AT LEAST MVFR CONDITIONS AT KBLF AND KLWB INTO/THROUGH
THURSDAY.
HIGH PRESSURE WILL MOVE INTO THE AREA LATE THIS WEEK...ALTHOUGH
SOME UPPER DISTURBANCES MAY KEEP THE WV TAF SITES WITH MVFR CIGS
INTO SAT.
&&
.HYDROLOGY...
SHORT TERM FLOOD THREAT IS BEING COVERED BY CURRENT FLASH FLOOD
WATCH...AND ONGOING FLASH FLOOD WARNINGS. THIS IS MAINLY FOR THE
SMALLER STREAMS AND DOES NOT ENCOMPASS THE RIVERS.
AS FOR THE MAIN STEM RIVERS...CURRENT FORECAST RAINFALL ACROSS
THE DAN...ROANOKE AND GREENBRIER RIVER BASIN OF 1 TO 2.5 INCHES
OVER THE NEXT 24 HOURS WILL CAUSE SUBSTANTIAL RISES IN RIVER
LEVELS. FLOOD WARNINGS FOR THE DAN RIVER AT SOUTH BOSTON MAY BE
ISSUED WEDNESDAY MORNING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ007-
009>020-022>024-032>035.
NC...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR
NCZ001>003-018-019.
WV...FLASH FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR
WVZ042>045.
&&
SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...PM
LONG TERM...DS
AVIATION...AMS/WP
HYDROLOGY...Hazardous weather outlook, Dec 1, 1:19 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 119 AM EST WED DEC 1 2010 NCZ004>006-020-VAZ043-044-058-020630- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 119 AM EST WED DEC 1 2010 ...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ007-009>020-022>024-035-WVZ042>045-020630- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE- GREENBRIER- 119 AM EST WED DEC 1 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ033-034-020630- FRANKLIN-BEDFORD- 119 AM EST WED DEC 1 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ045>047-059-020630- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 119 AM EST WED DEC 1 2010 ...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-VAZ032-020630- SURRY-PATRICK- 119 AM EST WED DEC 1 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 30, 11:32 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 PM EST TUE NOV 30 2010
NCZ002>005-019-020-VAZ012>017-022-032-033-043-010530-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
MONTGOMERY VA-PATRICK VA-PULASKI VA-ROANOKE VA-ROCKINGHAM NC-
STOKES NC-SURRY NC-WILKES NC-WYTHE VA-YADKIN NC-
1132 PM EST TUE NOV 30 2010
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...MONTGOMERY
...PATRICK...PULASKI...ROANOKE...ROCKINGHAM...STOKES...SURRY...WILKES
...WYTHE AND YADKIN COUNTIES...
AT 1127 PM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 6
MILES EAST OF ENNICE TO 11 MILES SOUTHEAST OF WILKESBORO...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR HILLSVILLE AROUND 1145 PM...COPPER VALLEY
AROUND MIDNIGHT...GROUNDHOG MOUNTAIN AROUND 1215 AM AND CHECK AROUND
1230 AM.
LAT...LON 3603 8111 3686 8102 3726 7999 3625 7992
3626 8044 3613 8044 3610 8051 3606 8050
3604 8059 3605 8099 3602 8106Local storm report, Dec 1, 12:13 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1213 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD GALAX 36.67N 80.92W
12/01/2010 CITY OF GALAX VA LAW ENFORCEMENT
SEVERAL STREETS BEING CLOSED IN THE BOTTOM AREA OF THE
CITY ALONG CHESTNUT CREEK. WATER IS STILL RISING.
&&
JJACKSONSpecial weather statement, Dec 1, 1:20 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 AM EST WED DEC 1 2010
NCZ004-005-VAZ032-033-043-044-010700-
FRANKLIN VA-HENRY VA-PATRICK VA-PITTSYLVANIA VA-ROCKINGHAM NC-
STOKES NC-
120 AM EST WED DEC 1 2010
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
FRANKLIN...HENRY...PATRICK...PITTSYLVANIA...ROCKINGHAM AND STOKES
COUNTIES...
AT 118 AM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 4
MILES SOUTHEAST OF FRANCISCO TO 5 MILES EAST OF WINSTON-SALEM...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR WALNUT COVE...MEADOWS...DANBURY...AND
LAWSONVILLE AROUND 125 AM...STUART AROUND 130 AM...BELLEWS LAKE...
SANDY RIDGE...PRESTONVILLE...AND PINE HALL AROUND 135 AM AND CRITZ
AROUND 140 AM.
LAT...LON 3626 8039 3645 8045 3650 8044 3707 7985
3660 7962 3625 7971 3624 7975Local storm report, Dec 1, 1:24 AM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM FLASH FLOOD BLACKSBURG 37.23N 80.42W
12/01/2010 MONTGOMERY VA LAW ENFORCEMENT
STREET FLOODING REPORTED ON THE VT CAMPUS...DUCK POND
ROAD AND MID FIELD NEAR PLANTATION ROAD HAS PONDING OF
WATER AND WATER FLOWING ACROSS THE ROAD.
&&
11Local storm report, Dec 1, 1:26 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG 2 WSW SANVILLE 36.71N 80.10W
12/01/2010 PATRICK VA EMERGENCY MNGR
TREES DOWN ON ANTHONY ROAD.
&&
MATTAROCHIALocal storm report, Dec 1, 2:26 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND DMG 2 NW MADISON 36.41N 80.00W
12/01/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON NC 704 AND SISK MILL LOOP
0144 AM TSTM WND DMG 5 SW RIDGEWAY 36.54N 79.95W
12/01/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON ANGLIN MILL RD
0146 AM TSTM WND DMG 1 N MADISON 36.40N 79.97W
12/01/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON AYERSVILLE RD
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:01 PM EST | Special Weather Statement | RNK | Grayson | 29 min |
| Nov 30, 9:28 PM EST | Special Weather Statement | RNK | Bland, Giles, Grayson, Montgomery, Pulaski, Wythe and 1 more | 62 min |
| Nov 30, 9:33 PM EST | Special Weather Statement | RNK | Carroll, Floyd, City of Galax | 57 min |
| Nov 30, 10:12 PM EST | Flash Flood Warning | RNK | Bland, Grayson, Smyth, Tazewell | 5 hr |
| Nov 30, 10:25 PM EST | Special Weather Statement | RNK | Bland, Grayson, Wythe | 50 min |
| Nov 30, 10:29 PM EST | Special Weather Statement | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 61 min |
| Nov 30, 10:33 PM EST | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 6 hr |
| Nov 30, 10:33 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Patrick, City of Galax | 57 min |
| Nov 30, 11:08 PM EST | Flash Flood Warning | RNK | Bland, Carroll, Floyd, Giles, Grayson, Montgomery and 5 more | 5 hr |
| Nov 30, 11:30 PM EST | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Montgomery and 6 more | 60 min |
| Nov 30, 11:32 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Henry, Patrick, City of Galax | 58 min |
| Dec 1, 12:36 AM EST | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick | 39 min |
| Dec 1, 1:07 AM EST | Flash Flood Warning | RNK | Bedford, Botetourt, Craig, Floyd, Franklin, Henry and 6 more | 6 hr |
| Dec 1, 1:20 AM EST | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 40 min |
| Dec 1, 1:34 AM EST | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Dec 1, 1:34 AM EST | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 57 min |
| Dec 1, 1:47 AM EST | Flash Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Dec 1, 1:48 AM EST | Tornado Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 42 min |
| Dec 1, 2:20 AM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Charlotte, Halifax and 2 more | 43 min |
| Dec 1, 7:31 AM EST | Areal Flood Advisory | RNK | Bath | 4 hr |
| Dec 1, 7:43 AM EST | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 4 hr |
| Dec 1, 9:44 AM EST | Wind Advisory | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 13 more | 5 hr |
| Nov 30, 8:32 PM EST | Flash Flood Warning | RNK | Ashe, Watauga | 9 hr |
| Nov 30, 9:48 PM EST | Flash Flood Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 8 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.